Alert archive / North Dakota / Wind Advisories in 2020
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 1, 2020, 1:28 PM CST for 10 counties in North Dakota. It took effect at Feb 1, 2020, 5:41 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 1:28 PM CST (19:28 UTC)
- In effect from
- Feb 1, 2020, 5:41 PM CST
- Expired
- Feb 2, 2020, 10:09 AM CST
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 15 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS73 KBIS 011928 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 128 PM CST Sat Feb 1 2020 NDZ002>005-010>013-020330- /O.NEW.KBIS.HW.W.0002.200202T0400Z-200202T1500Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 128 PM CST Sat Feb 1 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST SUNDAY... * WHAT...West winds 40 mph with gusts up to 60 mph expected. * WHERE...Burke, Renville, Bottineau, Rolette, Mountrail, Ward, McHenry and Pierce Counties. * WHEN...From 10 PM this evening to 9 AM CST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ001-009-020330- /O.NEW.KBIS.WI.Y.0005.200202T0400Z-200202T1200Z/ Divide-Williams- Including the cities of Crosby and Williston 128 PM CST Sat Feb 1 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Divide and Williams Counties. * WHEN...From 10 PM this evening to 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ021>023-025-020330- /O.NEW.KBIS.WI.Y.0005.200202T0400Z-200202T1500Z/ McLean-Sheridan-Wells-Foster- Including the cities of Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 128 PM CST Sat Feb 1 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...McLean, Sheridan, Wells and Foster Counties. * WHEN...From 10 PM this evening to 9 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ031>033-040-041-043-044-020000- /O.CON.KBIS.WI.Y.0004.000000T0000Z-200202T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 1228 PM MST Sat Feb 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Golden Valley, Billings, Stark, Slope, Hettinger, Bowman and Adams Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KS
6 follow-up statements
943 WWUS73 KBIS 012341 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 541 PM CST Sat Feb 1 2020 NDZ031>033-040-041-043-044-020045- /O.EXP.KBIS.WI.Y.0004.000000T0000Z-200202T0000Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 441 PM MST Sat Feb 1 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... It will remain breezy across southwest North Dakota this evening. But sustained winds are expected to remain below 30 mph, and gusts below 45 mph. Therefore the Wind Advisory will be allowed to expire. $$ NDZ002>005-010>013-020745- /O.CON.KBIS.HW.W.0002.200202T0400Z-200202T1500Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 541 PM CST Sat Feb 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST SUNDAY... * WHAT...West winds 40 mph with gusts up to 60 mph expected. * WHERE...Burke, Renville, Bottineau, Rolette, Mountrail, Ward, McHenry and Pierce Counties. * WHEN...From 10 PM this evening to 9 AM CST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ017-020745- /O.EXB.KBIS.WI.Y.0004.000000T0000Z-200202T1200Z/ McKenzie- Including the city of Watford City 541 PM CST Sat Feb 1 2020 /441 PM MST Sat Feb 1 2020/ ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST /5 AM MST/ SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...McKenzie County. * WHEN...Until 6 AM CST /5 AM MST/ Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ001-009-020745- /O.EXT.KBIS.WI.Y.0005.200201T2341Z-200202T1200Z/ Divide-Williams- Including the cities of Crosby and Williston 541 PM CST Sat Feb 1 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Divide and Williams Counties. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ021>023-025-020745- /O.CON.KBIS.WI.Y.0005.200202T0400Z-200202T1500Z/ McLean-Sheridan-Wells-Foster- Including the cities of Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 541 PM CST Sat Feb 1 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Sheridan, Foster, McLean and Wells Counties. * WHEN...From 10 PM this evening to 9 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hollan
883 WWUS73 KBIS 020336 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 936 PM CST Sat Feb 1 2020 NDZ002>005-010>013-021145- /O.CON.KBIS.HW.W.0002.200202T0400Z-200202T1500Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 936 PM CST Sat Feb 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...West winds 40 mph with gusts up to 60 mph expected. * WHERE...Portions of north central and northwest North Dakota. * WHEN...From 10 PM this evening to 9 AM CST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NDZ001-009-021145- /O.CON.KBIS.WI.Y.0005.000000T0000Z-200202T1200Z/ Divide-Williams- Including the cities of Crosby and Williston 936 PM CST Sat Feb 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Divide and Williams Counties. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ017-021145- /O.CON.KBIS.WI.Y.0004.000000T0000Z-200202T1200Z/ McKenzie- Including the city of Watford City 936 PM CST Sat Feb 1 2020 /836 PM MST Sat Feb 1 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...McKenzie County. * WHEN...Until 6 AM CST /5 AM MST/ Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ021>023-025-021145- /O.CON.KBIS.WI.Y.0005.200202T0400Z-200202T1500Z/ McLean-Sheridan-Wells-Foster- Including the cities of Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 936 PM CST Sat Feb 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...McLean, Sheridan, Wells and Foster Counties. * WHEN...From 10 PM this evening to 9 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hollan
019 WWUS73 KBIS 021152 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 552 AM CST Sun Feb 2 2020 NDZ003>005-011>013-021500- /O.CAN.KBIS.HW.W.0002.000000T0000Z-200202T1500Z/ /O.EXA.KBIS.WI.Y.0005.000000T0000Z-200202T1500Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, and Rugby 552 AM CST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...North central North Dakota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NDZ002-010-021300- /O.CAN.KBIS.HW.W.0002.000000T0000Z-200202T1500Z/ Burke-Mountrail- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, New Town, Stanley, and Parshall 552 AM CST Sun Feb 2 2020 ...HIGH WIND WARNING IS CANCELLED... Winds will continue to slowly diminish through the morning hours. $$ NDZ001-009-021300- /O.CAN.KBIS.WI.Y.0005.000000T0000Z-200202T1200Z/ Divide-Williams- Including the cities of Crosby and Williston 552 AM CST Sun Feb 2 2020 ...WIND ADVISORY IS CANCELLED... Winds will continue to slowly diminish through the morning hours. $$ NDZ021-021300- /O.CAN.KBIS.WI.Y.0005.000000T0000Z-200202T1500Z/ McLean- Including the cities of Garrison, Washburn, Underwood, Wilton, and Turtle Lake 552 AM CST Sun Feb 2 2020 ...WIND ADVISORY IS CANCELLED... Winds will continue to slowly diminish through the morning hours. $$ NDZ017-021300- /O.CAN.KBIS.WI.Y.0004.000000T0000Z-200202T1200Z/ McKenzie- Including the city of Watford City 552 AM CST Sun Feb 2 2020 /452 AM MST Sun Feb 2 2020/ ...WIND ADVISORY IS CANCELLED... Winds will continue to slowly diminish through the morning hours. $$ NDZ022-023-025-021500- /O.CON.KBIS.WI.Y.0005.000000T0000Z-200202T1500Z/ Sheridan-Wells-Foster- Including the cities of Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 552 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sheridan, Wells and Foster Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
189 WWUS73 KBIS 021240 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 640 AM CST Sun Feb 2 2020 NDZ003>005-011>013-022-023-025-021500- /O.CON.KBIS.WI.Y.0005.000000T0000Z-200202T1500Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan-Wells- Foster- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 640 AM CST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...North central North Dakota. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
021 WWUS73 KBIS 021442 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 842 AM CST Sun Feb 2 2020 NDZ003-004-011-012-022-021545- /O.CAN.KBIS.WI.Y.0005.000000T0000Z-200202T1500Z/ Renville-Bottineau-Ward-McHenry-Sheridan- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Minot, Velva, Towner, Drake, Mcclusky, and Goodrich 842 AM CST Sun Feb 2 2020 ...WIND ADVISORY IS CANCELLED... Sustained winds and gusts have fallen below wind advisory criteria, thus the wind advisory has been cancelled. $$ NDZ005-013-023-025-021800- /O.EXT.KBIS.WI.Y.0005.000000T0000Z-200202T1800Z/ Rolette-Pierce-Wells-Foster- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Harvey, Fessenden, and Carrington 842 AM CST Sun Feb 2 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Rolette, Pierce, Wells and Foster Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KS
343 WWUS73 KBIS 021609 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1009 AM CST Sun Feb 2 2020 NDZ005-013-023-025-021715- /O.CAN.KBIS.WI.Y.0005.000000T0000Z-200202T1800Z/ Rolette-Pierce-Wells-Foster- Including the cities of Rolla, Dunseith, Rolette, Shell Valley, St. John, Rugby, Harvey, Fessenden, and Carrington 1009 AM CST Sun Feb 2 2020 ...WIND ADVISORY IS CANCELLED... Winds have fallen below wind advisory criteria and thus the wind advisory has been cancelled. $$ KS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 1, 11:08 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 1, 11:08 AM CST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1108 AM CST Sat Feb 1 2020 .UPDATE... Issued at 1108 AM CST Sat Feb 1 2020 Latest visible imagery loop shows partly to mostly cloudy conditions continuing to stream from northwest to southeast as cirrus and warm air advection strengthen this afternoon. Surface winds will continue to strengthen as mixing ensues over the higher terrain across southwest, hence the wind advisory begins shortly in the southwest. Otherwise, minor adjustments to sky grids but the overall forecast is in good standing. Enjoy some sunshine and the milder air this afternoon, as colder conditions arrive Sunday then much colder Monday. The 12z NAM BUFKIT soundings look similar to the last few days with the strongest winds a bit more elevated and a stronger inversion. Still awaiting the GFS, but the RAP seemed to be a good blend of the NAM/GFS. Something new now showing up in the high resolution models and even to some extent in the 12z NAM, is the trend towards some higher reflectivities developing along our northern border associated with the cold front. This certainly would be a game changer towards higher confidence in High Wind Warning criteria being met. Continuing to look at the latest data and coordinating with Grand Forks. Will have decisions on wind headlines this afternoon for the stronger winds coming in mainly across the north tonight. UPDATE Issued at 840 AM CST Sat Feb 1 2020 Latest surface map shows 3hourly pressure change of -3mb now centered from the Turtle Mountains through the James River Valley. Right along and ahead of these pressure falls indicates the location of the low level warm front, as does the ascent and associated band of light freezing rain stretching from the Turtle Mountains into the James River Valley. Per high-resolution guidance and current radar trends, this precipitation will exit within the next couple hours. PoPs in the gridded from previous shift has this handled well. Elsewhere, the sky was becoming mostly clear from west to east as strong warm air advection surges across the area today. Becoming breezy to windy today, especially southwest where a wind advisory is in effect later this morning through most of the afternoon. Current gridded forecast is on track. Cold front still on track to sweep through tonight. Strongest pressure rises, steepest lapse rates, and strongest winds favor the north. Not much has changed in the BUFKIT soundings from yesterday. Will await the full 12z model suite and soundings before making a final decision on headlines. So what might we expect for wind headlines tonight? As of this writing, we would probably lean towards some combination of a High Wind Warning surrounded by a Wind Advisory; and this would favor the northern counties. Will see. UPDATE Issued at 633 AM CST Sat Feb 1 2020 For early morning update have spread precipitation chances for freezing rain further to the east as radar continues to show hit and miss areas of freezing rain now pushing through central North Dakota in the vicinity of the progressing warm front. Otherwise, going forecast remains on track. && .SHORT TERM...(Today and tonight) Issued at 357 AM CST Sat Feb 1 2020 Current surface analysis places low over northern Manitoba with high over the central Rockies into the Great Basin. Upper level analysis places ridge over the western CONUS with trough from the Great Lakes into the Midwest. Fast northwest flow remains over our area. Some echos are showing up on area radars to the west of Minot and Bismarck as a compact wave zips through the area. Forecast soundings show a low level dry layer, but a little of this may be reaching the ground, so will go with low chances for rain/freezing rain for a few hours and see how this evolves. For today, warmer air continues to push into the area leading to well above average temperatures over the region. The southwest will be the warmest, with highs expected to be around 60, which would be about 30 degrees above average. Remaining areas should push into the 40s and 50s. Models continue the trend of showing strong winds aloft with 50-70kts at 850 mb. With that said, forecast soundings continue to show an inversion keeping this from working down to the surface. Somewhat of an exception looks to be the southwest in the higher terrain where warmer temperatures are expected. The inversion weakens over this area in the afternoon, possibly allowing some wind to mix down. Therefore, have issued a wind advisory for this area with gusts to 50 mph. Will have to keep an eye on this as if stronger mixing occurs than models indicate, stronger wind gusts will be possible. Winds taper late afternoon/early evening as inversion strengthens again. Cold front then pushes into the area overnight. Concern for the potential for strong winds then shifts to the northern part of our area. Moderate pressure rises slide through late in the evening with modest cold air advection. This may be enough to work some of the stronger winds down to the surface. Pressure rises slide east early Sunday morning with some neutral to possibly light warm air advection developing, so expect winds to taper off at that time. .LONG TERM...(Sunday through Friday) Issued at 357 AM CST Sat Feb 1 2020 Winds will gradually taper off on Sunday. Cooler conditions continue Monday and Tuesday, with milder temperatures for mid/late week. A few disturbances also move through mid/late week bringing some precipitation chances. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1108 AM CST Sat Feb 1 2020 Strong wind shear continues to dominate the terminals this taf period. Winds at 2000ft (above ground level) still ranging between 60kt and 70kt. Winds will veer from the surface through 2000ft, with more of a westerly wind at the surface to west-northwest aloft. A cold front will sweep across western and central North Dakota tonight, from northwest to southeast. Expect a more uniform northwest wind to develop after frontal passage in the surface to 2000ft layer. If any precipitation forms, it would isolated and favor the northern terminals near KXWA/KMOT. If this does develop, winds will become stronger for a brief time. Otherwise expect VFR cigs/vsbys with high clouds until frontal passage, then an increase in scattered low clouds behind the cold front. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 PM MST this afternoon for NDZ031>033-040- 041-043-044. && UPDATE...KS SHORT TERM...JJS LONG TERM...JJS AVIATION...KS
Hazardous weather outlook, Feb 1, 11:16 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1116 AM CST Sat Feb 1 2020 NDZ018>020-025-034>037-042-045>048-050-051-021730- Dunn-Mercer-Oliver-Foster-Morton-Burleigh-Kidder-Stutsman-Grant- Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 1116 AM CST Sat Feb 1 2020 /1016 AM MST Sat Feb 1 2020/ This Hazardous Weather Outlook is for portions of south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NDZ031>033-040-041-043-044-021730- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- 1016 AM MST Sat Feb 1 2020 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...This Afternoon and Tonight A wind advisory is in effect this afternoon. See www.weather.gov/bis for details .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NDZ001>005-009>013-017-021>023-021730- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-McLean-Sheridan-Wells- 1116 AM CST Sat Feb 1 2020 /1016 AM MST Sat Feb 1 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, and south central North Dakota. .DAY ONE...This Afternoon and Tonight West to northwest winds gusting to 55 mph are possible late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday West to northwest winds gusting to 55 mph are possible early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:49 AM CST | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, McKenzie and 2 more | 27 hr |
| Feb 1, 1:28 PM CST | High Wind Warning | BIS | Bottineau, Burke, McHenry, Mountrail, Pierce, Renville and 1 more | 16 hr |
Nearby
Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.